Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 15, NWS Topeka, KS

August 2, 2007Marshall County, Washington County, Kansas

NWS Topeka, KS issued this river flood warning at Aug 2, 2007, 9:46 AM CDT for Marshall County, Washington County, Kansas. It took effect at Aug 3, 2007, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 9:46 AM CDT (14:46 UTC)
In effect from
Aug 3, 2007, 1:00 AM CDT
Expired
Aug 3, 2007, 8:32 AM CDT
In force
8 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

Counties Marshall County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 021446
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
946 AM CDT THU AUG 02 2007

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON 
  COUNTIES

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-201-022246-
/O.NEW.KTOP.FL.W.0015.070802T2324Z-070804T0600Z/
/BARK1.1.ER.070802T2324Z.070803T0600Z.070803T1200Z.NO/
946 AM CDT THU AUG 02 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM THIS EVENING TO LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:30 AM THURSDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING
  AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST 
  SIDE OF HIGHWAY 148 FLOODS.

$$
3 follow-up statements
000 
WGUS83 KTOP 022038
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
338 PM CDT THU AUG 02 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON 
  COUNTIES 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-030438-
/O.EXT.KTOP.FL.W.0014.000000T0000Z-070804T1656Z/
/BLRK1.1.ER.070802T1940Z.070803T1200Z.070804T0456Z.NO/
338 PM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM THURSDAY THE STAGE WAS 25.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 29.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC117-201-030438-
/O.EXT.KTOP.FL.W.0015.070803T0142Z-070804T0218Z/
/BARK1.1.ER.070803T0142Z.070803T0600Z.070803T0818Z.NO/
338 PM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM THIS EVENING TO FRIDAY EVENING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:00 PM THURSDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST 
  SIDE OF HIGHWAY 148 FLOODS.
* IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN 
  MARSHALL COUNTY.

$$
000 
WGUS83 KTOP 030130
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
830 PM CDT THU AUG 02 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON 
  COUNTIES 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-030930-
/O.EXT.KTOP.FL.W.0014.000000T0000Z-070804T1536Z/
/BLRK1.1.ER.070802T1931Z.070803T1200Z.070804T0336Z.NO/
830 PM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 27.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.0 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE
  MIDNIGHT.


$$

KSC117-201-030930-
/O.EXT.KTOP.FL.W.0015.070803T0600Z-070804T0000Z/
/BARK1.1.ER.070803T0600Z.070803T0600Z.070803T0600Z.NO/
830 PM CDT THU AUG 02 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* FROM LATE TONIGHT TO FRIDAY EVENING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:00 PM THURSDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  FRIDAY MORNING.
* IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 
  15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN 
  MARSHALL COUNTY.

$$
000 
WGUS83 KTOP 031332
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
832 AM CDT FRI AUG 03 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL AND WASHINGTON 
  COUNTIES
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-201-031402-
/O.CAN.KTOP.FL.W.0015.000000T0000Z-070804T0000Z/
/BARK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 AM CDT FRI AUG 03 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE BLUE RIVER ABOVE BARNES.
* AT  8:00 AM FRIDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER CRESTED OVERNIGHT AND SHOULD CONTINUE TO
  FALL. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 2, 3:44 AM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Aug 2, 3:44 AM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 AM CDT THU AUG 2 2007

.DISCUSSION...

REGIONAL RADAR LOOP SHOWS OUTFLOW BOUNDARY PUSHING SOUTHEAST ACROSS
THE CWA THIS MORNING. OTHER SMALL OUTFLOWS WERE NOTED ACROSS
REPUBLIC COUNTY AS WELL. AN MCV WAS STILL SPINNING OVER FAR
NORTHEAST KANSAS...SE NEBRASKA AND NW MISSOURI THIS MORNING. THIS
HAS SUSTAINED CONVECTION IN THIS GENERAL AREA OVER THE PAST FEW
HOURS. THETA RIDGE LAY ACROSS THE CWA THIS MORNING AND RUC KEEPS IT
IN PLACE. CONVECTION THAT LED TO FLASH FLOODING IN REPUBLIC COUNTY
IS DISSIPATING AT THIS TIME. ADDITIONAL CONVECTION WAS OCCURRING
ACROSS SOUTH CENTRAL NEBRASKA.

MCV MENTIONED ABOVE LOOKS TO REMAIN IN THE SAME AREA THROUGH THE
MORNING HOURS. ADDITIONALLY SEVERAL BOUNDARIES WILL BE PRESENT
ACROSS THE FORECAST AREA TODAY AND WILL BROAD BRUSH THE POPS ACROSS
THE AREA. WILL MAINTAIN THE HIGHEST IN NORTH CENTRAL AND NORTHEAST
KANSAS ESPECIALLY NEAR THE NEBRASKA BORDER TODAY. WILL KEEP THE
FLASH FLOOD WATCH GOING THROUGH 18Z TODAY EVEN THROUGH CONVECTION IS
DISSIPATING ACROSS NORTH CENTRAL KANSAS. GIVEN TREND OF THE PAST FEW
DAYS WILL POSSIBLY SEE SOME ADDITIONAL DEVELOPMENT THIS MORNING OF
CONVECTION AND WITH VERY HIGH PWS EXPECT TO SEE RAINFALL RATES OF 2
TO 3 INCHES PER HOUR ALONG WITH VERY SLOW MOVEMENT OF CELLS. CLOUDS
WILL AGAIN PLAY A ROLE WITH HIGHS TODAY AND ADJUSTED PRIOR FORECAST
SLIGHTLY WITH HIGHS IN THE UPPER 80S TO LOWER 90S.

FOR TONIGHT WEAK ENERGY TO MOVE OUT OF MONTANA ACROSS NEBRASKA
OVERNIGHT. BOUNDARIES LEFT FROM CONVECTION WILL ACT AS A FOCUS FOR
ADDITIONAL DEVELOPMENT THIS EVENING. AGAIN LOCALLY HEAVY RAINS ARE
POSSIBLE WITH 2 INCH PWS.

ON FRIDAY...NORTHERN PLAINS SHORTWAVE WILL MOVE ACROSS NEBRASKA WITH
GOOD WARM AND MOISTURE ADVECTION ACROSS KANSAS. SOME ISENTROPIC LIFT
MAY BE ENOUGH TO GENERATE SOME CONVECTION ESPECIALLY ACROSS NORTH
CENTRAL KANSAS AND MADE ONLY SLIGHT ADJUSTMENTS TO POPS.

PRECIPITATION CHANCES SHIFT NORTHWARD BY SATURDAY MORNING WITH
NORTHERN COUNTIES ON THE FRINGE OF POSSIBLE MCS ACROSS NEBRASKA AND
IOWA. RIDGE BUILDS THEREAFTER FOR THE REST OF THE WEEKEND.

NO CHANGES TO THE EXTENDED.

53

&&

.AVIATION...

TROPICAL TYPE CONVECTION BEEN MAINLY CONFINED TO FAR NORTHERN
SECTIONS OF THE CWA THROUGH EARLY MORNING THUS FAR. NO LARGE SCALE
FORCING PRESENT WITH PREVIOUS CONVECTION COLD POOLS ENHANCING AND
DEVELOPING NEW CONVECTION. SEVERAL DIFFUSE SURFACE BOUNDARIES ARE
STRETCHED ACROSS THE AREA AND NEW ISOLATED CONVECTION CERTAINLY
POSSIBLE THROUGHOUT REGION. THIN MID/UPPER CLOUD DECK ACROSS THE
AREA FROM DISSIPATED CONVECTION OVERHEAD WITH VISIBILITIES RANGING
FROM 4 TO 6 MILES. GRADUAL IMPROVEMENT IN VISIBILITY ANTICIPATED
THROUGH THE MID TO LATE MORNING HOURS. REFER TO SHORT TERM FORECAST
DISCUSSION FOR ADDITIONAL DETAILS.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NORTHERN BORDER
COUNTIES AND CLOUD COUNTY UNTIL 18Z TODAY.

&&
Hazardous weather outlook, Aug 2, 5:08 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT THU AUG 2 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-031015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
508 AM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES THROUGH 1 PM TODAY FOR THE COUNTIES
ALONG THE NEBRASKA BORDER. SEE THE APPROPRIATE WATCHES AND
STATEMENTS FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE AS WELL AS LOCALIZED FLOODING AND FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO BE POSSIBLE ACROSS
THE AREA THURSDAY INTO THURSDAY NIGHT...AND AGAIN FRIDAY INTO
FRIDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:46 PM CDTFlash Flood WarningTOPWashington3 hr
Aug 2, 1:10 AM CDTFlash Flood WarningTOPRepublic3 hr
Aug 2, 4:22 AM CDTRiver Flood WarningTOPMarshall40 hr

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.